Alert archive / Wyoming / High Wind Warnings in 2021

High Wind Warning 18, NWS Cheyenne, WY

February 24, 20214 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 24, 2021, 12:34 PM MST for 4 counties in Wyoming. It took effect at Feb 25, 2021, 5:00 PM MST. It was in force for 25 hr. 21 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2021, 12:34 PM MST (19:34 UTC)
In effect from
Feb 25, 2021, 5:00 PM MST
Expired
Feb 26, 2021, 6:14 PM MST
In force
25 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 7:02 PM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Feb 26, 12:34 AM MSTNON-TSTM WND GST 621 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 51 MPH.
Feb 26, 3:14 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 37 MPH.
Feb 26, 9:29 AM MSTNON-TSTM WND GST 605 Ne Federal, WY
Feb 26, 9:52 AM MSTNON-TSTM WND GST 601 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 48 MPH.
Feb 26, 10:32 AM MSTNON-TSTM WND GST 621 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 45 MPH.
Feb 26, 10:42 AM MSTNON-TSTM WND GST 681 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS OF 47 MPH.
Feb 26, 10:46 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE.
Feb 26, 10:52 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Feb 26, 11:07 AM MSTNON-TSTM WND GST 5811 Wsw Warren Af Base, WYUPR SENSOR AT EMKAY.
Feb 26, 11:26 AM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYWYDOT SENSOR AT COUNTY ROAD 402.
Feb 26, 11:46 AM MSTNON-TSTM WND GST 633 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Feb 26, 11:54 AM MSTNON-TSTM WND GST 6611 Wsw Warren Af Base, WYUPR SENSOR AT EMKAY. SUSTAINED WINDS OF 56 MPH.
Feb 26, 12:12 PM MSTNON-TSTM WND GST 601 Nnw Whitaker, WYWYDOT SENSOR AT WHITAKER. SUSTAINED WINDS OF 45 MPH.
Feb 26, 12:14 PM MSTNON-TSTM WND GST 7011 Wsw Warren Af Base, WYMESONET STATION UP226 10.5 NW NATURAL FORT (UPR).
Feb 26, 12:22 PM MSTNON-TSTM WND GST 601 Nnw Whitaker, WYMESONET STATION KWTR 0.6 NW WHITAKER (WYDOT).
Feb 26, 1:02 PM MSTNON-TSTM WND GST 6213 Ne Centennial, WYWYDOT SENSOR AT QUEALY DOME. SUSTAINED WINDS OF 44 MPH.
Feb 26, 1:30 PM MSTNON-TSTM WND GST 581 Nw Cheyenne, WYASOS STATION KCYS CHEYENNE AIRPORT - CYS.
Feb 26, 1:32 PM MSTNON-TSTM WND GST 678 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 26, 3:12 PM MSTNON-TSTM WND GST 638 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Feb 26, 4:12 PM MSTNON-TSTM WND GST 60Bordeaux, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS75 KCYS 241934
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1234 PM MST Wed Feb 24 2021

WYZ110-250345-
/O.UPG.KCYS.HW.A.0012.210226T0200Z-210227T1200Z/
/O.NEW.KCYS.HW.W.0018.210226T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1234 PM MST Wed Feb 24 2021

...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM MST
SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be an extreme risk for
  vehicle blow overs. Patchy blowing snow possible from light snow
  accumulations Wednesday night.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ106-116-117-250345-
/O.EXT.KCYS.HW.A.0012.210226T0000Z-210227T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
1234 PM MST Wed Feb 24 2021

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Central Laramie Range and Southwest Platte County, South
  Laramie Range and South Laramie Range Foothills. Including the
  cities of Buford, Vedauwoo, Whitaker, and Bordeaux.

* WHEN...5 PM Thursday to 5 AM Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be an extreme risk for
  vehicle blow overs. Patchy blowing snow likely near the
  Interstate 80 Summit due to snow accumulations Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
6 follow-up statements
025 
WWUS75 KCYS 250000
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
500 PM MST Wed Feb 24 2021

WYZ110-251200-
/O.CON.KCYS.HW.W.0018.210226T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
500 PM MST Wed Feb 24 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO 5 AM
MST SATURDAY...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be an extreme risk for
  vehicle blow overs. Patchy blowing snow may reduce visibilities
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-251200-
/O.CON.KCYS.HW.A.0012.210226T0000Z-210227T1200Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
500 PM MST Wed Feb 24 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 65 
  mph possible.

* WHERE...Central Laramie Range and Southwest Platte County, South
  Laramie Range and South Laramie Range Foothills, including Buford,
  Vedauwoo, Whitaker, and Bordeaux.

* WHEN...5 PM Thursday to 5 AM Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be an extreme risk for
  vehicle blow overs. Patchy blowing snow may reduce visibilities
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
046 
WWUS75 KCYS 250919
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
219 AM MST Thu Feb 25 2021

WYZ106-116-117-260000-
/O.UPG.KCYS.HW.A.0012.210226T0000Z-210227T1200Z/
/O.EXB.KCYS.HW.W.0018.210226T0300Z-210227T0300Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
219 AM MST Thu Feb 25 2021

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST
FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, South
  Laramie Range and South Laramie Range Foothills, including
  Bordeaux, Buford, and Vedauwoo.

* WHEN...From 8 PM this evening to 8 PM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers. There will be an extreme risk for
  vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-260000-
/O.CON.KCYS.HW.W.0018.210226T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
219 AM MST Thu Feb 25 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST SATURDAY...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 70 
  mph.

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
334 
WWUS75 KCYS 251822
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1122 AM MST Thu Feb 25 2021

WYZ107-115-118-260230-
/O.EXB.KCYS.HW.W.0018.210226T0900Z-210227T0300Z/
East Platte County-Laramie Valley-Central Laramie County-
Including the cities of Wheatland, Guernsey, Bosler, Laramie, 
and Cheyenne
1122 AM MST Thu Feb 25 2021

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...East Platte County, Laramie Valley and Central Laramie
  County Counties including the cities of Cheyenne, Laramie, and
  Wheatland.

* WHEN...From 2 AM to 8 PM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ110-260230-
/O.CON.KCYS.HW.W.0018.210226T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1122 AM MST Thu Feb 25 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM MST SATURDAY...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 70 
  mph.

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-260230-
/O.CON.KCYS.HW.W.0018.210226T0300Z-210227T0300Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
1122 AM MST Thu Feb 25 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 PM MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, South
  Laramie Range and South Laramie Range Foothills, including the
  cities of Bordeaux, Buford, Pumpkin Vine, Whitaker, and 
  Vedauwoo.

* WHEN...From 8 PM this evening to 8 PM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
708 
WWUS75 KCYS 260849
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
149 AM MST Fri Feb 26 2021

WYZ110-270000-
/O.CON.KCYS.HW.W.0018.000000T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
149 AM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 70 
  mph.

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ106-116-117-270000-
/O.CON.KCYS.HW.W.0018.000000T0000Z-210227T0300Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
149 AM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills, 
  including the cities of Bordeaux, Buford, Pumpkin Vine, 
  Whitaker, and Vedauwoo.

* WHEN...From 8 PM this evening to 8 PM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ107-115-118-270000-
/O.CON.KCYS.HW.W.0018.210226T0900Z-210227T0300Z/
East Platte County-Laramie Valley-Central Laramie County-
Including the cities of Wheatland, Guernsey, Bosler, Laramie, 
and Cheyenne
149 AM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...East Platte County, Laramie Valley and Central Laramie 
  County Counties including the cities of Cheyenne, Laramie, and 
  Wheatland.

* WHEN...From 2 AM to 8 PM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
911 
WWUS75 KCYS 262027
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
127 PM MST Fri Feb 26 2021

WYZ110-271200-
/O.CON.KCYS.HW.W.0018.000000T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
127 PM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* WHAT...Sustained west winds 35 to 45 mph with gusts up to 70 
  mph. 

* WHERE...Interstate 80 between Arlington and Elk Mountain.

* WHEN...From 5 PM Thursday to 5 AM MST Saturday. After a brief
  lull early Saturday, winds are expected to increase once again
  late in the morning through early in the afternoon. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage and travel difficulties.

&&

$$

WYZ106-116-117-270300-
/O.CON.KCYS.HW.W.0018.000000T0000Z-210227T0300Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
127 PM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected. 

* WHERE...Central Laramie Range and Southwest Platte County, 
  South Laramie Range and South Laramie Range Foothills, 
  including the cities of Bordeaux, Buford, Pumpkin Vine, 
  Whitaker, and Vedauwoo. 

* WHEN...Until 8 PM MST Friday. After a brief lull tonight, winds
  are expected to increase once again late Saturday morning and 
  continue through early Saturday afternoon. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage and travel difficulties.

&&

$$

WYZ107-115-118-270300-
/O.CON.KCYS.HW.W.0018.000000T0000Z-210227T0300Z/
East Platte County-Laramie Valley-Central Laramie County-
Including the cities of Wheatland, Guernsey, Bosler, Laramie, 
and Cheyenne
127 PM MST Fri Feb 26 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph 
  expected. 

* WHERE...East Platte County, Laramie Valley and Central Laramie 
  County Counties including the cities of Cheyenne, Laramie, and 
  Wheatland. 

* WHEN...Until 8 PM MST Friday. After a brief lull tonight, winds
  are expected to increase once again late Saturday morning and
  continue through early Saturday afternoon. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers. There will be an extreme risk 
  for vehicle blow overs. Patchy blowing snow may reduce 
  visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage and travel difficulties.

&&

$$
917 
WWUS75 KCYS 270114
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
614 PM MST Fri Feb 26 2021

WYZ106-107-115>118-270215-
/O.CAN.KCYS.HW.W.0018.000000T0000Z-210227T0300Z/
Central Laramie Range and Southwest Platte County-
East Platte County-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Wheatland, Guernsey, Bosler, 
Laramie, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
Horse Creek, and Cheyenne
614 PM MST Fri Feb 26 2021

...HIGH WIND WARNING IS CANCELLED...

Gusts to 35 mph linger this evening, but will continue diminishing
over the next few hours. Therefore, have cancelled the warning.

$$

WYZ110-270215-
/O.CAN.KCYS.HW.W.0018.000000T0000Z-210227T1200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
614 PM MST Fri Feb 26 2021

...HIGH WIND WARNING IS CANCELLED...

Gusts to 40 to 45 mph linger this evening, but will continue 
diminishing over the next few hours. Therefore, have cancelled the
warning.

$$

AB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 10:45 AM MST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 24, 10:45 AM MST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1045 AM MST Wed Feb 24 2021

.SHORT TERM...(Today through Friday)
Issued at 320 AM MST Wed Feb 24 2021

Slow moving cold frontal boundary, which pushed south through the I-
80 corridor, has began to pick up speed as it continues to dig to
the south/southeast.

In the wake of the frontal boundary, wind is expected to remain much
lighter than seen over the past few days, as the low-level gradients
lessen significantly. The passing of this front has brought
temperatures down significantly to more seasonable conditions, with
highs in the low 30s east of the Laramie range, and in the mid to
low 20s to the west. Some snow is possible as a series of shortwaves
push across the Central Rockies Wednesday evening. However, it does
look that snow will remain under half an inch for the plains and
upwards to an inch for the higher peaks, due to limited upper level
support and weak upslope flow.

Next period of strong winds are expected late Thursday night as the
next series of shortwaves propagate through the region. This
unsettled pattern starts kicking up the winds over the I-80 and I-25
corridors, and persists through early Saturday morning. Current
Craig to Casper geopotential height differences have been consistent
over the last few days, with greater than 60 meter differences late
Thursday through early morning Saturday. In addition, the omega
fields are showing strong subsidence especially near Bordeaux. Due
to the consistencies within the models and the strong subsidence, we
went ahead and issued a High Wind Watch beginning at 2z on Friday
and running till 12z Saturday for wind prone areas along the I-80
and I-25 corridors.

.LONG TERM...(Saturday through Tuesday)
Issued at 320 AM MST Wed Feb 24 2021

Strong winds begin to ease Saturday across southeast Wyoming as
trough pushes eastward. Fairly cold Saturday with 700mb
temperatures around -16 to -17C. May see single digit lows
Saturday night into Sunday.

Fairly rapid warmup though for Sunday as upper ridge builds back
into the CWA. 700mb temperatures quickly climb back to -5C as
ridge builds into the area.

&&

.AVIATION...(For the 18Z TAFS through Thursday morning)
Issued at 1045 AM MST Wed Feb 24 2021

A potent upper level trough will push southeast into the 4 corners
region late today and bring mainly mid to high clouds to most of
southeast Wyoming and western Nebraska. However, there will be
enough upslope flow and convergence near the mountains for light
snow late this afternoon and this evening, mainly around KLAR, KCYS,
and possibly KSNY.

HAZARDS/WEATHER TRENDS: Most terminals with see VFR conditions with
mid to high BKN-OVC clouds through tonight.  The best chance for IFR
VIS will be KCYS and KLAR, with an outside chance (20%) at KSNY as a
band of snow is expected to develop between 22z this afternoon and
06z late this evening.  Started to lower flight conditions in the
TAF and mention -SN for KLAR and KCYS.  Kept VCSH for KSNY for now.
Winds should remain relatively light out of the north or northeast.

&&

.FIRE WEATHER...
Issued at 320 AM MST Wed Feb 24 2021

In the wake of the cold frontal passage, colder conditions return to
the region with much lighter winds across the CWA. Strong winds are
expected to return in the next few days for Southeastern Wyoming.
Main concern for the forecast period are humidity values dipping to
the mid-20s for the Nebraska Panhandle on Saturday. But will quickly
start to increase as the weekend progresses. Fire weather concerns
should remain minimal during the period, as long as the winds do not
become more widespread and push eastward.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...High Wind Watch from Thursday evening through late Friday night
     for WYZ106-110-116-117.

NE...None.
&&

SHORT TERM...MD
LONG TERM...GCC
AVIATION...TJT
FIRE WEATHER...MD
Hazardous weather outlook, Feb 24, 4:38 AM MST, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
438 AM MST Wed Feb 24 2021

WYZ106-110-116-117-251145-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
438 AM MST Wed Feb 24 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

High wind watches are in effect late Thursday night through early
Saturday morning for the wind prone areas, including towns of
Arlington, Elk Mountain, Buford, and Bordeaux are possible. Travel
may be hazardous for light and high profile vehicles, including
campers and tractor trailers.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-251145-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
Central Laramie County-East Laramie County-
438 AM MST Wed Feb 24 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:44 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte25 hr
Feb 24, 12:47 PM MSTWinter Weather AdvisoryCYSAlbany, Laramie16 hr

Nearby

High Wind Warnings in Wyoming, 2021Every high wind warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.